Back to Ask the Diabetes Team Ask the Diabetes Team

From Wakefield, Rhode Island, USA:

I drew the 72 units of air into my syringe and forgot to put the Lantus in. So, I injected myself with the air. What can happen?


From a practical point, nothing. You may feel some crackly sounds under the skin. This is referred to as crepitance in medical lingo. The air will diffuse out of the skin slowly and be removed through the lungs. You do not want to inject air into the bloodstream as this could cause an air embolus to the heart and decrease cardiac output. However, injecting air into the bloodstream would require an intravenous line and that is another issue.


Original posting 9 Dec 2005
Posted to Blood Tests and Insulin Injections and Other


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:04
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.